Forums


Treatment

What is everyone's take on Tysabri?

  • By Overcomer

    I have been on Tysabri for almost 2 years now. I have tested negative every 6 months for the PML virus. I have had no side affects that I’m aware of. It is such a intense drug to have my body take on but at the same time I am aware the fact that I have MS and I have to choose what’s best for the disease just not sure it’s the best cenereo for my body!

    Reply Created with Sketch. reply
  • By veronicar10

    Hi Overcomer, I was on Tysabri for about 9 months and it was great in the beginning! I wasn’t having any flare-ups, no side effects, and I was able to finally live my life much more than I was able to on some of the other medications. However, I am 18 years old and the medicine may have been a little too strong for me because I started having some bad reactions to it about 3 months ago. My JCV was negative, which is very important for your doctor to test as you probably know.

    I had my infusion of Tysabri last Thursday and had a really bad allergic reaction to it, so I have to stop receiving it and am taking benadryl and gabapentin for any other allergic reactions that may occur while the medicine courses through my body. If Tysabri is working for you, I say continue with it! It was working so well for me in the beginning and I had felt the best I have ever had in a very long time. The infusions can be exhausting and annoying, but if the medicine is working for you, you should really stick with it! Many times in the infusion room, I would meet people who had been on Tysabri for years with no problems and they have achieved so much and are living life relapse free!

    I hope my story helped you out in some way! Good luck with your decision!!

    Reply Created with Sketch. reply
    • By Spratt

      Pretty much the same thing happened to me, and I am much much older. The neurologist ordered a blood test that confirmed I had developed an antibody to it. So no more Tysabri for me. I loved it in the beginning though!

      Reply Created with Sketch. reply
  • By CatDancer

    This is my first post on this site. I realize I’m at a point where I need to reach out. I recently had my second infusion of Tysabri.
    Now, my first infusion was a little different from my second. I was initially exhausted for a couple days afterwards but then began to feel better in general. The last week before the second infusion I felt like my body was screaming for the next one.
    My second infusion was a little different. Felt a little tired, and not long later I began to run a low grade fever, felt run down in general, and completely exhausted. The second week has been better but it’s no comparison to how I felt after the first infusion. I’ve noticed I’m more tired, have developed some muscle spasms and and I’m irritable and my mood has tanked a little. On the other hand, I am a little more physically active but I’m wondering why this go around has been different from the last. I don’t know what to think. I’ve wondered about developing anti-bodies or if I’m experiencing some of the side effects or if I’m relapsing. Anyone have a similar experience?

    Reply Created with Sketch. reply
  • By Maris

    I love it! I spend an hour a month sitting and reading a book. Yes, I’m tired afterwards, but nothing extreme. I’m in my 4th year and hope to continue for as long as I can

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi LBEsquerra! I am sorry your second infusion was a different experience from your first. If you haven’t done so already, I would definitely discuss what you are experiencing with your physician. Here is some information on the potential side effects of Tysabri — https://multiplesclerosis.net/treatment/tysabri/side-effects-safety-profile-review/. Whether you are experiencing side effects of Tysabri or something else, discussing this with your physician is probably your best bet. I hope you start feeling more like yourself again very soon. Thanks for reaching out! Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply
  • By wovivian

    I have been on Tysabri for about 10 years after being on Avon ex foe 1 years. I LOVE it. No side effects at all. I was JCV- until November 2015. After having discussions with hubby and neuro, I opted to remain on Tysabri with closer supervision (more mri’s and blood work ) Good luck

    Reply Created with Sketch. reply
  • By CatDancer

    I posted on here earlier about my before and after experiences with Tysabri. Some time has gone by. I had my 4th infusion two weeks ago. Basically, after doing some tests with my primary care and working my neuro team, they found the drug is giving my liver a run for its money. Yes, it so happens that my liver cannot handle the magic drug. Dang! I can say that if I weren’t to have all the side effects of liver toxicity, I would feel like a million bucks. And even though I was sick part of the way through this journey with this drug, I was able to do so much more than I had in a very long time. If I can add anything here it would be to make sure you’re having some metabolic panels while you’re on the drug. I’m thankful that they caught it.

    Reply Created with Sketch. reply
  • By Carol

    I have been on Tysabri for two years and never suffered any side effects. In the beginning, it wasn’t bad, people would talk to each other which really helped past the time. I guess it was the last year or so that everybody never said a word, just stared at their phone or did work on their tablet. Well, until last time. I always hated the part about inserting the needle, never got used to it, but last time, was different. Afterwards, I couldn’t stop bleeding, my arm turned blue and purple and a hard whatever at the injection site. It was like that for two weeks. Anyway, one of the last JCV tests revealed that it had gone up a little bit, I will find out shortly enough about my most recent JCV testing to see how I did on that one. Then, at some point, I will be undergoing my second spine surgery and am wondering what MS treatment plan I should undergo.

    Reply Created with Sketch. reply
  • By TracyShudo

    Carol what kind of spine surgery are you having? A spinal tap? I had one of those and it was hell never never again. I said I was on Tysabri for over 12 years. Have not have any treatments for 10 weeks and because I found a supplement that has been revived against a MS treatment and it is in pill form. But like all MS treatments they are all very toxic to our bodies. So I have been taking this natural supplement and I am doing just as well or even a little better that when I was on Tysabri. If you would like more info contact me at tjshudo@gmail.com and I will share with you what it is. GOOD LUCK..

    Reply Created with Sketch. reply
  • By Carol

    I had cervical surgery – three levels. It is getting harder and harder to bounce back, well, actually just get around. My balance, gait and coordination trying to wobble, my style of walking, got even worse than it was before, even after physical therapy. I’ve spent a lot of months just pushing the walker around. Now, that the weather has warmed up, I have tried, but sometimes I freeze and have a panic attack instead. Then, after the last two Tysabri infusions, I lost time. The first time, I didn’t know what happened after I left there, the next thing I knew it was time to wake up the next morning. Now, this last time, I only lost a few hours, I think, but still it was upsetting, and I don’t know what could cause this.

    Reply Created with Sketch. reply
    • By TracyShudo

      Hi Carol I am Tracy the person who was on Tysabri for over 12 years, am no longer on it, But if you facebook me Tracy Shudo I will share, share with you someting I found. just in case you want to look at something? Best of luck to you…

      Reply Created with Sketch. reply